Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 7, 2003, 6:07 PM EDT for Baker County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2003, 6:07 PM EDT (22:07 UTC)
- Expired
- Oct 7, 2003, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Baker County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 072207 SVRTLH GAC007-072245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 PM EDT TUE OCT 7 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAKER COUNTY IN SOUTHWEST GEORGIA * UNTIL 645 PM EDT * AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH POSSIBLE LARGE HAIL AND DAMAGING WINDS 5 MILES WEST OF NEWTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT... HAWKINSTOWN... NEWTON... RED STORE CROSSROADS... LAT...LON 3133 8458 3120 8443 3143 8423 3142 8460 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:00 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 7, 3:00 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT TUE OCT 7 2003 .OVERVIEW... WATER VAPOR IMAGES SHOW A VERY SPLIT UPPER PATTERN OVER THE CENTRAL USA...WITH A CLOSED HIGH OVER THE MIDWEST AND A BROAD TROUGH OVER THE SERN USA. A JET STREAK IS CURRENTLY MOVING ACROSS THE LOWER MS VALLEY INTO THE BASE OF THE TROUGH. AT THE SURFACE...HIGH PRESSURE WAS CENTERED OVER THE NERN USA. LOCAL VAD WIND PROFILES CONSEQUENTLY SHOW E-NE FLOW IN THE LOWEST 3 KFT...WITH LIGHT W-SW FLOW ABOVE THAT. RADAR CURRENTLY SHOWS ACTIVE SEABREEZE CONVECTION OVER THE FL BIG BEND AND APALACHEE BAY. THIS ACTIVITY IS LIKELY BEING AIDED BY A WEAK VORT MAX CROSSING THE CWFA. .SHORT TERM...(TONIGHT THROUGH THURSDAY)... WITH STRONGER VORT MAX AND MEAN TROUGH UPSTREAM...WILL CONTINUE HIGHEST POPS GENERALLY TO THE N-NE. POPS SHOULD START TO TAPER WEDNESDAY NIGHT WHEN THE TROF AXIS PUSHES E AND WE BEGIN TO SEE DNVA ALOFT. FOR THURSDAY...KEPT 20% POPS AS BOTH ETA AND GFS SHOW SHORTWAVE TROUGHING RETURNING TO THE SE USA. GFS SHOWS A FASTER AND DEEPER SOLUTION COMPARED TO ETA. IF GFS VERIFIES...POPS MAY HAVE TO BE RAISED THURSDAY. .MARINE...NO CONCERNS. .FIRE WEATHER...NO CONCERNS. .EXTENDED...(FRIDAY THROUGH TUESDAY)... GFS AND ETA SHOW DIFFERENT SFC SOLUTIONS BASED ON THE UPPER DIFFERENCES MENTIONED ABOVE. EXTENDED GFS PUSHES A SFC LOW ALMOST DIRECTLY ACROSS OUR CWFA FRIDAY...WHILE ETA HAS A MUCH MORE SRN SOLUTION. GFS ALSO SHOWS A SHARP UPPER TROUGH PUSHING ACROSS THE CWFA SATURDAY...SO HAVE RAISED POPS CONSIDERABLY. LOOKS LIKE A DRY FORECAST THEREAFTER WITH DRY NW FLOW ALOFT AND SURFACE HIGH PRESSURE BUILDING INTO THE CWFA. .PRELIMINARY POINT TEMPS/POPS... TLH 66 84 65 84 / 60 50 20 20 PFN 68 83 68 83 / 40 40 20 20 DHN 65 81 64 82 / 60 50 20 20 ABY 64 80 63 82 / 70 60 20 20 VLD 65 82 64 84 / 70 60 30 20 CTY 66 85 65 84 / 60 30 20 20 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. TJT
Hazardous weather outlook, Oct 7, 5:55 AM EDT, 12 hours 12 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-080945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT TUE OCT 7 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA AS A WEAK SURFACE TROUGH MOVES ACROSS THE AREA. SOME STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. AT THIS TIME NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH WEDNESDAY. ALABAMA AND GEORGIA ZONES WILL SEE THE HEAVIEST ACTIVITY. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. AFTER A BRIEF DRYING THURSDAY AND THURSDAY NIGHT...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR FRIDAY AND THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-AFD
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.